Alert archive / Oregon / Wind Advisories in 2017

Wind Advisory 28, NWS Medford, OR

June 6, 2017Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Jun 6, 2017, 2:11 PM PDT for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jun 7, 2017, 5:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2017, 2:11 PM PDT (21:11 UTC)
In effect from
Jun 7, 2017, 5:00 PM PDT
Expired
Jun 8, 2017, 5:00 PM PDT
In force
24 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

038 
WWUS76 KMFR 062111
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
211 PM PDT Tue Jun 6 2017

...Gusty Winds expected Wednesday night into Thursday...

.A late season storm will pass through the region late Wednesday 
into Thursday. This system, while not as strong as typical storms 
during the wet season, is expected to be fairly strong for this 
time of year, and will likely produce periods of gusty south to 
southwest winds that may impact travel along area roads. 

CAZ081-070915-
/O.NEW.KMFR.WI.Y.0028.170608T0000Z-170608T1500Z/
Central Siskiyou County-
Including the city of Weed
211 PM PDT Tue Jun 6 2017

...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 8 AM PDT THURSDAY...

The National Weather Service in Medford has issued a Wind 
Advisory...which is in effect from 5 PM Wednesday to 8 AM PDT 
Thursday. 

* Winds: South 25 to 30 mph with gusts up to 45 mph. 

* Timing: Winds will increase Wednesday afternoon, and remain 
  gusty through Thursday morning. 

* Locations include: Weed, and Interstate 5 between Weed and 
  Gazelle. 

* Impacts: Strong winds will make driving difficult on area
  roadways including Interstate 5 and HIghway 97 near Weed. 
  Unsecured objects may be damaged or lost. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-070915-
/O.NEW.KMFR.WI.Y.0028.170608T1200Z-170609T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
211 PM PDT Tue Jun 6 2017

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY...

The National Weather Service in Medford has issued a Wind 
Advisory...which is in effect from 5 AM to 5 PM PDT Thursday. 

* Winds...South 30 to 35 mph with gusts up to 45 mph. 

* Timing...Winds will increase early Thursday morning, and remain
  gusty through much of the day. 

* Locations include...Highway 31 near Paisley and Summer Lake,
  Highway 140 east of Adel, and the higher terrain of the Warner 
  and Hart Ranges, and the mountains of the Fremont-Winema 
  National Forest.

* Impacts...Strong winds will make driving difficult on area
  roadways including Highways 31 and 140. Unsecured objects may be
  damaged or lost. Campers and other outdoor recreationists should
  take the proper precautions to prepare for strong winds.
 
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.
&&

$$
5 follow-up statements
526 
WWUS76 KMFR 070909
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
209 AM PDT Wed Jun 7 2017

...Gusty winds expected late this afternoon into Thursday...

.A late season storm will pass through the region late this
afternoon into Thursday. This system, while not as strong as 
typical storms during the wet season, is expected to be strong 
for this time of year. It will produce periods of gusty south to 
southwest winds that may impact travel along area roads.

CAZ081-072215-
/O.CON.KMFR.WI.Y.0028.170608T0000Z-170608T1500Z/
Central Siskiyou County-
Including the city of Weed
209 AM PDT Wed Jun 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY...

* Winds: South 25 to 35 mph with gusts up to 50 mph.

* Timing: Winds will increase this afternoon, and remain gusty 
  through Thursday morning. 

* Locations include: Weed, and Interstate 5 between Weed and 
  Gazelle. 

* Impacts: Strong winds will make driving difficult on area 
  roadways including Interstate 5 and HIghway 97 near Weed. 
  Unsecured objects may be damaged or lost. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-072215-
/O.CON.KMFR.WI.Y.0028.170608T1200Z-170609T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
209 AM PDT Wed Jun 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT
THURSDAY...

* Winds...South to southwest 25 to 35 mph with gusts up to 50 
  mph.

* Timing...Winds will increase early Thursday morning, and remain
  gusty through the afternoon. 

* Locations include...Highway 31 near Paisley and Summer Lake,
  Highway 140 east of Adel, the higher terrain of the Warner and 
  Hart Ranges, and the mountains of the Fremont-Winema National 
  Forest. 

* Impacts...Strong winds will make driving difficult on area 
  roadways including Highways 31 and 140. Unsecured objects may 
  be damaged or lost. Campers and other outdoor recreationists 
  should take the proper precautions to prepare for strong 
  winds. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected 
with higher gusts possible. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra 
caution. &&

$$

DW
159 
WWUS76 KMFR 072132
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
232 PM PDT Wed Jun 7 2017


ORZ030-031-081145-
/O.EXT.KMFR.WI.Y.0028.170608T0900Z-170608T2100Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
232 PM PDT Wed Jun 7 2017

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY...

* Winds...South to southwest 25 to 35 mph with gusts up to 50 
  mph. 

* Timing...Winds will increase early Thursday morning, and 
  remain gusty through the afternoon. 

* Locations include...Highway 31 near Paisley and Summer Lake, 
  Highway 140 east of Adel, the higher terrain of the Warner and 
  Hart Ranges, and the mountains of the Fremont-Winema National 
  Forest. 

* Impacts...Strong winds will make driving difficult on area 
  roadways including Highways 31 and 140. Unsecured objects may 
  be damaged or lost. Campers and other outdoor recreationists 
  should take the proper precautions to prepare for strong 
  winds. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution. 
&&

$$

CAZ081-081145-
/O.CON.KMFR.WI.Y.0028.170608T0000Z-170608T1500Z/
Central Siskiyou County-
Including the city of Weed
232 PM PDT Wed Jun 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY...

* Winds: South 25 to 35 mph with gusts up to 50 mph.

* Timing: Winds will increase this afternoon, and remain gusty 
  through Thursday morning. 

* Locations include: Weed, and Interstate 5 between Weed and 
  Gazelle. 

* Impacts: Strong winds will make driving difficult on area 
  roadways including Interstate 5 and HIghway 97 near Weed. 
  Unsecured objects may be damaged or lost. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

BPN
586 
WWUS76 KMFR 081054
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
354 AM PDT Thu Jun 8 2017


CAZ081-081500-
/O.CON.KMFR.WI.Y.0028.000000T0000Z-170608T1500Z/
Central Siskiyou County-
Including the city of Weed
354 AM PDT Thu Jun 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* Winds: South 25 to 35 mph with gusts up to 50 mph.

* Timing: Wind gusts of 35 to 40 mph have been recorded at Weed
  early this morning, and winds will remain gusty into mid-
  morning. 

* Locations include: Weed, and Interstate 5 between Weed and 
  Gazelle. 

* Impacts: Strong winds will make driving difficult on area 
  roadways including Interstate 5 and HIghway 97 near Weed. 
  Unsecured objects may be damaged or lost. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-082100-
/O.CON.KMFR.WI.Y.0028.000000T0000Z-170608T2100Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
354 AM PDT Thu Jun 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* Winds...South to southwest 25 to 35 mph with gusts up to 50 
  mph. 

* Timing...Wind gusts have reached 30 to 40 mph early this
  morning. Winds will remain gusty and increase into this 
  afternoon. 

* Locations include...Highway 31 near Paisley and Summer Lake, 
  Highway 140 east of Adel, the higher terrain of the Warner and 
  Hart Ranges, and the mountains of the Fremont-Winema National 
  Forest. 

* Impacts...Strong winds will make driving difficult on area 
  roadways including Highways 31 and 140. Unsecured objects may 
  be damaged or lost. Campers and other outdoor recreationists 
  should take the proper precautions to prepare for strong 
  winds. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution. 
&&

$$

DW
294 
WWUS76 KMFR 081444
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
744 AM PDT Thu Jun 8 2017

CAZ081-082100-
/O.EXT.KMFR.WI.Y.0028.000000T0000Z-170608T2100Z/
Central Siskiyou County-
Including the city of Weed
744 AM PDT Thu Jun 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* Winds: South 25 to 30 mph with gusts up to 45 mph.

* Timing: Winds will remain gusty through the morning then
  decrease this afternoon.
 
* Locations include: Weed, and Interstate 5 between Weed and 
  Gazelle. 

* Impacts: Strong winds will make driving difficult on area 
  roadways including Interstate 5 and Highway 97 near Weed. 
  Unsecured objects may be damaged or lost. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-082100-
/O.CON.KMFR.WI.Y.0028.000000T0000Z-170608T2100Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
744 AM PDT Thu Jun 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* Winds...South to southwest 25 to 35 mph with gusts up to 45 
  mph.
 
* Timing...Wind gusts have reached 30 to 40 mph early this
  morning. Winds will remain gusty into this afternoon. 

* Locations include...Highway 31 near Paisley and Summer Lake, 
  Highway 140 east of Adel, the higher terrain of the Warner and 
  Hart Ranges, and the mountains of the Fremont-Winema National 
  Forest. 

* Impacts...Strong winds will make driving difficult on area 
  roadways including Highways 31 and 140. Unsecured objects may 
  be damaged or lost. Campers and other outdoor recreationists 
  should take the proper precautions to prepare for strong 
  winds. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution. 
&&

$$
961 
WWUS76 KMFR 082027
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
127 PM PDT Thu Jun 8 2017

CAZ081-090000-
/O.EXT.KMFR.WI.Y.0028.000000T0000Z-170609T0000Z/
Central Siskiyou County-
Including the city of Weed
127 PM PDT Thu Jun 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* Winds: South 25 to 30 mph with gusts up to 45 mph.

* Timing: Winds will decrease late this afternoon. 

* Locations include: Weed, and Interstate 5 between Weed and 
  Gazelle. 

* Impacts: Strong winds will make driving difficult on area 
  roadways including Interstate 5 and Highway 97 near Weed. 
  Unsecured objects may be damaged or lost. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-090000-
/O.EXT.KMFR.WI.Y.0028.000000T0000Z-170609T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
127 PM PDT Thu Jun 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* Winds...South to southwest 25 to 35 mph with gusts up to 45 
  mph. 

* Timing...Winds will decrease late this afternoon. 

* Locations include...Highway 31 near Paisley and Summer Lake, 
  Highway 140 east of Adel, the higher terrain of the Warner and 
  Hart Ranges, and the mountains of the Fremont-Winema National 
  Forest. 

* Impacts...Strong winds will make driving difficult on area 
  roadways including Highways 31 and 140. Unsecured objects may 
  be damaged or lost. Campers and other outdoor recreationists 
  should take the proper precautions to prepare for strong 
  winds. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected
with higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution. 
&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jun 6, 8:52 AM PDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 6, 8:52 AM PDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Medford OR
852 AM PDT Tue Jun 6 2017

.UPDATE...Clouds and patchy fog along the coast this morning is a
bit more extensive than previously thought, so have had to adjust
the sky cover there to account for the difference. Have also
adjusted some of the day two forecast just to be more in line
with the neighboring offices. Otherwise, the near-term forecast
looks good. For more information and the longer term forecast, see
the previous discussion below. -BPN

&&

.AVIATION...06/12Z TAF CYCLE...Low clouds with IFR cigs and local
IFR visibilities will continue along the coast and in the Coquille
valley  morning. Cigs are expected improve to MVFR late this morning
around 18-19z , then improve to VFR with areas of continuing MVFR
cigs along the coast after 21z this afternoon. IFR cigs are expected
to return to the coast early this evening between 02-05z. Elsewhere,
VFR conditions will prevail for inland locations for the next 24
hours. -CC

&&

.MARINE...Updated 830 AM Tuesday 6 June 2017...North winds and
seas will remain low through tonight. A front will approach the
coast on Wednesday and bring south winds to the waters. South
winds will increase and seas will build Wednesday afternoon
through Wednesday night with small craft advisory conditions
expected to develop. Winds will be strongest Wednesday evening,
then diminish by Thursday morning. Another front is expected
Friday into Saturday. - BTL

&&

.PREV DISCUSSION... /Issued 447 AM PDT Tue Jun 6 2017/

DISCUSSION...The weather today will be typical of summer. But, an
unusually strong and wet cold front late Wednesday into early
Thursday, and a following series of showery disturbances into the
weekend will make it readily apparent that it is still spring. It
will have been about 3 weeks since the previous episode of a cool
and wet pattern affected the area. Arguably, the biggest impacts
from late Wednesday through at least Saturday will be heavy rain
at the coast into Josephine and western Siskiyou Counties, and
strong winds and snow at the higher elevations including Mount
Mcloughlin, Mount Shasta, and the peaks surrounding Crater Lake.

Model agreement is very good through Thursday and still not bad
into Saturday. The main front will affect the coast beginning
late Wednesday afternoon and exit east of our area by Thursday
evening. There will be a bit of a lull Thursday night before the
next front affects the area Friday into Friday night. The weekend
will get off to a cold and wet start with a shortwave disturbance
to be the third feature to move into the area. From Sunday
onward, there is little agreement from run-to-run or model-to-
model regarding the progression of the cold upper level trough or
the strength and arrival time of a ridge to follow. We have gone
with a low confidence forecast close to the GFS ensemble mean for
early next week...with a diminishing probability of showers and
trend of temperatures back up to near normal.

First, the forecast for today is little changed. It will be
generally a few degrees warmer this afternoon than on Monday while
very weak instability could generate a few low-topped cumulus
clouds over the higher terrain...with a slight chance of
sufficient development for a convective afternoon shower over the
higher terrain over western Siskiyou County.

The models have shown a good bit of consistency during the past 3
model runs regarding the timing and impressive strength of the
late Wednesday into Thursday cold front. Rain is likely to begin
at the coast early Wednesday evening...around 5 PM and spread to
the Cascades by midnight...then across the east side through
Thursday afternoon or early evening. The 00Z GFS indicates
Alturas and Lakeview likely won't see a measureable amount until
after 8 AM Thursday. Coastal rainfall of half an inch to 2 inches
is expected with inland west side amounts in the ballpark of a
quarter of an inch to an inch and east side values up to a half
inch. Snow levels are forecast to fall to around 8000 feet.

Post-frontal showers and snow showers will diminish from west to
east Thursday through Thursday night with activity at a minimum
in the pre-dawn hours early Friday.

The next front will bring another soaking to the coast Friday
morning and afternoon then there will not be much, if any break
before a trailing shortwave trough brings additional rain showers
Friday night through Saturday. The strong cooling trend is likely
to reach its peak on Saturday as the parent upper level trough
swings into the Pacific Northwest. Snow showers are expected down
to around 6000 to 7000 feet on Friday and 5000 to 6000 feet on
Saturday.

Lighter showers and snow showers Saturday night may linger into
Sunday or possibly even through day 7/Tuesday. At the least, a
decrease in clouds should at least start a warming trend Sunday
afternoon after a cold northerly flow is likely to bring a chilly
start to the day.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...None.

BPN/BTL/DW/CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:21 PM PDTSmall Craft AdvisoryMFR27 hr

Nearby

Wind Advisories in Oregon, 2017Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.